MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL N-BCA-1 GRAM KIT; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Model Number 631-500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Bamezai s, aronberg rm, park jm, gemmete jj.Intranodal lymphangiography and interstitial lymphatic embolization to treat chyluria caused by a lymphatic malformation in a pediatric patient.Pediatr radiol.2021 aug;51(9):1762-1765.Doi: 10.1007/s00247-021-05007-w.Epub 2021 feb 27.Pmid: 33638694.Due to the nature of the complaint, the device (s) were not returned for analysis nor was the sterile lot numbers provided in order to conduct a lot history review.Since the product has not been returned, no corrective action is warranted at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The trufillln-bca liquid embolic system is indicated for the embolization of cerebral arteriovenous malformations (avms) when pre-surgical devascularization is desired.Per the publication, glue migration into the urinary collecting system is a potential complication of this procedure that can be mitigated by adjusting the n-bca dilution with lipiodol.Review of the available information suggests that patient and procedural factors including the off-label use of the trufill n-bca in the setting of interstitial lymphatic embolization may have contributed to the reported event.There is no indication that the trufill n-bca product malfunctioned or that it is related to the product design or manufacturing process.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
This complaint is from a literature source.The literature citation is as follows: bamezai s, aronberg rm, park jm, gemmete jj.Intranodal lymphangiography and interstitial lymphatic embolization to treat chyluria caused by a lymphatic malformation in a pediatric patient.Pediatr radiol.2021 aug;51(9):1762-1765.Doi: 10.1007/s00247-021-05007-w.Epub 2021 feb 27.Pmid: 33638694.Objective and methods: the purpose of the article was to present a pediatric case of persistent chyluria from a lymphatic malformation which required intranodal lymphangiography and interstitial lymphatic embolization.Lot, model and catalog number are not available, but the suspected cerenovus device possibly associated with reported adverse events: trufill n-butyl cyanoacrylate (n-bca) embolic agent.Other cerenovus devices that were also used in this study: n/a.Non-cerenovus devices that were also used in this study: n/a.Adverse event(s) and provided interventions: a (b)(6) year-old boy presented to the emergency department with onset of gross hematuria and a 3- month history of chyluria.Cystoscopy demonstrated milky urine entering the bladder through the left ureteral orifice.Intranodal dynamic contrast-enhanced magnetic resonance (mr) lymphangiography showed a left retroperitoneal lymphatic malformation extending into the renal hilum with associated lymphangiectasia.Intranodal lymphangiography and interstitial lymphatic embolization were performed under general anesthesia to embolize the retroperitoneal lymphatic malformation communicating with the left kidney.1.8 ml of a 1:3 trufill n-bca to lipiodol mixture was injected into the dilated lymphatic channels at the l1-l2 level.Postoperatively, the patient continued to pass milky urine as well as solid particulate, which caused intermittent difficulty urinating.A repeat embolization was performed 4 months after the initial procedure.N-bca diluted 1:4 with lipiodol was injected into the lymphatic channel.The injection of diluted n-bca was repeated at two sites of abnormal connection identified on the lymphangiogram within the mid and upper pole calyx.A total of 8 ml n-bca mixed 1:4 with lipiodol was used.However, the injection was stopped upon opacification of lymphatic channels emptying into the left upper pole collecting system.To prevent acute urinary obstruction, urology placed a retrograde jj stent extending from the renal pelvis into the bladder.Postoperatively, the patient experienced resolution of chyluria and subsequently had the stent removed.Four months post-embolization, the patient presented to the emergency department with passage of yellow clots and severe left flank pain.Renal ultrasound images were consistent with obstructive n-bca at the left ureteropelvic junction.Urology inserted a jj stent in the left ureter.During the stent removal, partially calcified n-bca in the renal collecting system was observed and removed via direct vision ureteroscopy.The patient presented to interventional radiology 3 months later with continued resolution of chyluria and a recurrent, single painless episode of passing glue.

Brand Name
TRUFILL N-BCA-1 GRAM KIT
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key12604857
Report Number3008114965-2021-00511
Device Sequence Number3473327
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public10886704029151
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number631-500
Device Catalogue Number631500
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight55